MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT SOLO VASCULAR STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT SOLO VASCULAR STENT SYSTEM
Catalog Number EX072003CL
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide any further patient details to bard.
 
Event or Problem Description
It was reported that approximately two years post stent placement in the stenosed sfa, a stent fracture was detected.Reportedly, there were no difficulties during the intervention.The lesion was pre dilated with a 4 x 120 mm and a 5 x 120 mm balloon.Also, the stent was post dilated with a 6mm balloon.The initial stent placement procedure was concluded with a good result.No additional intervention was performed.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.No sample was returned.On the basis of the evaluation of the images provided, the reported stent fracture could not be confirmed.No deficiencies or defect of the stent strut structure could be identified.Therefore, the reported event could not be confirmed.Potential contributing factors to the reported event have been evaluated.Previous investigations of similar complaints have been reviewed.An irregular stent placement may lead or contribute to subsequent stent fracture.Also an inadvertent movement of the hand or incorrect holding of the delivery system during stent release, an insufficient pre- or post- dilatation as well as highly calcified vessels, the patient's condition or the vessel anatomy may lead to an irregular stent placement.As reported, no irregularity in the stent structure was noticed directly after stent implantation and pre- and post-dilation was performed.Based on the images provided, the vessel was calcified.On the basis of the information available and the evaluation of the images provided, a definite root cause for the reported event could not be identified.The ifu supplied with this device sufficiently describes the correct placement of the stent.Also the ifu states that stent fracture is as a potential adverse event that may occur.The ifu states: "cases of fracture have been reported in clinical use of the lifestent solo vascular stent.Cases of stent fracture occurred in lesions that were moderate to severely calcified, proximal or distal to an area of stent overlap and in cases where stents experienced > 10 % elongation at deployment.Therefore, care should be taken when deploying the stent as manipulation of the delivery system may, in rare instances, lead to stent elongation and subsequent stent fracture." furthermore, the ifu indicates that pre-dilation of the lesion should be performed by using standard techniques and post stent expansion with a pta catheter is recommended.
 
Event or Problem Description
It was reported that approximately two years post stent placement in the stenosed sfa, a stent fracture was detected.Reportedly, there were no difficulties during the intervention.The lesion was pre dilated with a 4 x 120 mm and a 5 x 120 mm balloon.Also, the stent was post-dilated with a 6 mm balloon.The initial stent placement procedure was concluded with a good result.No additional intervention was performed.There was no reported patient injury.

Brand Name
LIFESTENT SOLO VASCULAR STENT SYSTEM
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
MDR Report Key6438302
Report Number9681442-2017-00122
Device Sequence Number10998702
Product Code NIP
UDI-Device Identifier04049519004402
UDI-Public(01)04049519004402(17)160801(10)ANYH0087
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2016
Device Catalogue NumberEX072003CL
Device Lot NumberANYH0087
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/28/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/28/2017
Supplement Report FDA Received Date04/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR